Jump to content

Midodrine and hypertension


Dizzy Dame
 Share

Recommended Posts

Hi all

It's that glorious time of month again (you know...when aunt flo comes to visit). For the past two days my heartrate has been in the 90's even while supine, and it goes absolutely INSANE when I stand, so I've been in bed.

I'm on a prescription for Midodrine, howeve, my systolic bp has been high (between 130-145/70, as opposed to my usual 100-115/60 and I'm not sure whether or not to take it. I called my Cardiologist and he didn't know what to tell me (he's only just found out about Midodrine...my prescription's from Vandy).

I was wondering if any of you have taken midodrine when your bp is high, or if you have been in a similar situation before.

Thanks,

Lauren

Link to comment
Share on other sites

Obviously I'm no Dr but I can tell you what my cardiologist told me....

THe BP you describe above, while not great is certainly not in a "danger zone" or "alert" zone so you should be safe to take it as you are right now as long as you don't do this for weeks on end.

I have taken it when my BP was high like you are describing and even higher. If you can recline instead of lying down that might help a bit and if you can recline and elevate your feet that is probably the best bet (your heart won't have to work as hard and your blood volume will be helped by this as well).

How often are you taking this? Is it possible to maybe skip the last dose of the evening to help keep your bp down at night?

Link to comment
Share on other sites

Even though your blood pressure is a little above normal, your heart sounds to me like it is still working hard to keep that up. (thats why your heart rate is higher) I know I get scared to take my midodrine when my blood pressure is higher (which is rare), but I have. And it only lasts between 3-4 hours in your blood stream.

What dosage of midodrine are you on? Nicole

Link to comment
Share on other sites

Thanks Guys,

I talked to Bonnie at Vandy and she said--like you guys suggested--that I could go ahead and take it when my BP is higher than normal. Fortunately my pulse calmed down a little today and I was able to get out of bed (Yay! :ph34r: ) Hopefully I'll be well enough to go to school on monday.

Cheers,

Lauren

Link to comment
Share on other sites

  • 2 weeks later...

Hi Lauren,

I'm quite new to this forum but have been checking in on your posts.I thought it was great to hear that you had finally found something to help you a bit in the form of Midodrine. This made me look forward to starting it even more.I'm from Ireland so it took a while for my consultant to get hold of the drug. I was just curious about when you noticed it starting to help you?Even slightly?

Thanks,

Link to comment
Share on other sites

lauren -

i'm glad you got the answers you needed...dr. grubb has told me the same thing (unless my pressure is crazy high, i.e. 180....go ahead with the meds.) usually the high is transient for me. hope you're feeling a bit better...

dee -

welcome! while it doesn't work for everyone and doesn't work as well as we'd like for others of us midodrine has definitely helped some of us...either on its own or in combination with other meds. technically speaking midodrine has a very short half life which means it "kicks in", or starts to work, quickly -generally in about 30 minutes. in turn it then only lasts about 4-5 hours as well. obviously this can vary a bit from person to person but it's in the ballpark. so in theory you should feel something the first time you take it. for some though it takes a few days and most docs recommend giving it a try for at least this long b/c even though it may technically be "working" already it may take your body a few days to feel better after having been under the stress of not feeling well for so long. not sure if that makes sense or not....

i hope the med works well for you...it was my miracle pill when it first came out & is still something i'm thankful to have.

B) melissa

Link to comment
Share on other sites

Dee,

The midodrine helped me right away. It's fast acting with only a 4 hour half-life, so it doesn't need time to build up in the system. However, Midodrine ONLY keeps me from passing out, and helps control my heart rate. I still get dizzy on it, it just takes a bit more. Not a miracle, but hey, I'll take anything at this point.

Hope you have more improvement on it :D

Lauren

Link to comment
Share on other sites

Thanks Melissa and Lauren for your advice.I have started taking the Midodrine and am keeping a positive mentel attitude ;) that it will have some effect shortly.It is great that it helped you so much Melissa and Lauren, I'm glad it helps you too-even if its only slightly.

Thanks again guys.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...